Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 13, NWS Houston/Galveston, TX

March 18, 2016Jackson County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 18, 2016, 11:56 PM CDT for Jackson County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2016, 11:56 PM CDT (04:56 UTC)
Expired
Mar 19, 2016, 12:30 AM CDT
In force
34 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jackson County, TX

The radar

The Corpus Christi radar (KCRP), 146 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2025 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

549 
WUUS54 KHGX 190456
SVRHGX
TXC239-190530-
/O.NEW.KHGX.SV.W.0013.160319T0456Z-160319T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1156 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1230 AM CDT

* AT 1156 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INEZ...OR 9
  MILES SOUTHWEST OF EDNA...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EDNA...GANADO...LA WARD...LOLITA...LAKE TEXANA DAM...MORALES...VANDERBILT
  AND CORDELE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2924 9668 2901 9637 2871 9650 2871 9657
      2870 9658 2873 9659 2871 9664 2872 9666
      2876 9667 2877 9670 2880 9670 2882 9672
      2885 9670 2886 9672 2889 9673 2892 9679
      2902 9683 2906 9693
TIME...MOT...LOC 0456Z 290DEG 27KT 2886 9673 

HAIL...1.00IN
WIND...60MPH
 
$$

HUFFMAN
1 follow-up statement
826 
WWUS54 KHGX 190529
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1229 AM CDT SAT MAR 19 2016

TXC239-190539-
/O.EXP.KHGX.SV.W.0013.000000T0000Z-160319T0530Z/
JACKSON TX-
1229 AM CDT SAT MAR 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY WILL EXPIRE AT
1230 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2924 9668 2901 9637 2871 9650 2871 9657
      2870 9658 2873 9659 2871 9664 2872 9666
      2876 9667 2877 9670 2880 9670 2882 9672
      2885 9670 2886 9672 2889 9673 2892 9679
      2902 9683 2906 9693
TIME...MOT...LOC 0524Z 290DEG 27KT 2886 9673 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 11:37 PM CDT, 19 minutes earlier.

Area forecast discussion, Mar 18, 11:37 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1137 PM CDT FRI MAR 18 2016

.DISCUSSION...
A COLD FRONT IS IN THE PROCESS OF MOVING THROUGH THE CWA. MVFR
CIGS WILL DEVELOP IN THE WAKE OF THE FRONT. STILL MIGHT GET A FEW
SHOWERS AHEAD OF THE FRONT. A TIGHT PRESSURE GRADIENT IN THE WAKE
OF THE FRONT WILL FOSTER STRONG WINDS OVERNIGHT THROUGH MUCH OF
SATURDAY. VFR CONDITIONS WILL DEVELOP SATURDAY AFTERNOON AND
CONTINUE THROUGH SAT NIGHT. 43

&&

.PREV DISCUSSION... /ISSUED 1103 PM CDT FRI MAR 18 2016/

UPDATE...
WHILE EARLIER ACTIVITY ACROSS THE HOUSTON METRO HAS SINCE
DISSIPATED... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP NORTH AND NORTHWEST OF THE METRO AS A COLD FRONT PUSHES
SOUTH ACROSS THE REGION. EVENING SURFACE ANALYSIS PLACED THE FRONT
ROUGHLY ALONG A LUFKIN...HUNTSVILLE...BRENHAM LINE. HIGH
RESOLUTION GUIDANCE SHOWS THUNDERSTORM COVERAGE REMAINING
SCATTERED AT BEST AS THE FRONT DROPS ACROSS THE REGION TONIGHT...
WITH SPC MESOANALYSIS SHOWING THE A MUCH MORE STABLE ATMOSPHERE IN
PLACE ACROSS THE REGION TONIGHT THAN EARLIER THIS EVENING
/LIMITING THE OVERALL STRONG STORM THREAT TONIGHT/. HOWEVER...
WILL NEED TO CONTINUE TO MONITOR JACKSON COUNTY/AREAS AROUND
MATAGORDA BAY FOR STRONG CONVECTION AS IT POSSIBLY PUSHES EAST
FROM NEAR THE VICTORIA CROSSROADS. MOISTURE POOLING ALONG AND
AHEAD OF THE FRONT WILL ALSO RESULT IN PATCHY FOG GENERALLY ACROSS
THE SOUTHERN/COASTAL COUNTIES.

THE MAIN UPDATE TO THE FORECAST TONIGHT WAS TO ISSUE A WIND
ADVISORY FOR THE COASTAL COUNTIES WITH ELEVATED /20-30 MPH/
NORTHERLY WINDS EXPECTED IN THE WAKE OF THE COLD FRONT EARLY
SATURDAY MORNING. EXPECT ANY RAIN THAT DEVELOPS TO SHIFT SOUTH
WITH THE FRONT... EXITING THE REGION SATURDAY MORNING.

HUFFMAN

PREV DISCUSSION... /ISSUED 338 PM CDT FRI MAR 18 2016/

DISCUSSION...
FEATURES OF NOTE AT 3 PM WERE A GRAVITY WAVE MOVING SOUTHWARD INTO
THE NORTHERN COUNTIES OF THE FORECAST AREA...A STATIONARY FRONT
NEAR AND EAST OF HOUSTON COUNTY...AND A COLD FRONT NEAR A LINE
FROM TERRELL TO NEAR WACO. THE AIRMASS OVER SE TX HAS BEEN FAIRLY
CAPPED ALL DAY...HOWEVER DO EXPECT AT LEAST ISOLATED SHOWERS TO
BEGIN DEVELOPING AS THE CLOUDS SCATTER OUT AND THE CONVECTIVE
TEMPERATURES ARE REACHED. SOME HAVE ALREADY STARTED OVER TRINITY
AND POLK COUNTIES NEAR WHERE THE GRAVITY WAVE WAS INTERACTING WITH
THE WEAK STATIONARY FRONT.

THE MODELS DIFFERED A BIT ON CHANCES FOR RAIN THIS AFTERNOON AND
EVENING. THE HRRR AND TEXAS TECH WRF HAVE DONE WELL SO FAR AND
BOTH HAVE LESS COVERAGE THAN WAS EARLIER FORECAST. THE NAM12...
ARW...NMM...AND TO AN EXTENT THE RAP13...ALSO AGREE WITH LESS
COVERAGE. THE UPPER FLOW WILL CONTINUE TO BE CONFLUENT THROUGH
TONIGHT AND SATURDAY MORNING...ALTHOUGH THERE WILL WEAK SHORTWAVE
TROUGHS MOVING OVERHEAD FROM THE SHEARING OUT SYSTEM IN MEXICO. DO
EXPECT SCATTERED COVERAGE TO OCCUR AT LEAST AHEAD OF THE COLD
FRONT AS IT MOVES THROUGH THE AREA LATER THIS EVENING. BECAUSE
OF THIS...DECIDED TO GO WITH NO MORE THAN 50 PERCENT POPS FOR THE
EVENING. BETTER COVERAGE ALONG AND OFF THE COAST SHOULD OCCUR AS
THE COLD FRONT MOVES THROUGH THAT AREA AROUND AND AFTER MIDNIGHT.

AFTER THE FRONTAL PASSAGE...BREEZY CONDITIONS WILL AFFECT SE
TEXAS ON SATURDAY AND A WIND ADVISORY MAY BE NEEDED AT LEAST ALONG
THE COAST. THE NEXT CHANCE FOR RAIN WILL BE FROM AROUND WEDNESDAY
NIGHT THROUGH FRIDAY AS AN UPPER TROUGH MOVES THROUGH THE PLAINS
AND A COLD FRONT PUSHES SOUTH THROUGH THE STATE.

40

MARINE...
THERE IS A NARROW WINDOW FOR SOME POSSIBLE PATCHY SEA FOG
DEVELOPMENT THIS EVENING UNTIL ABOUT 1 AM...OR ONCE THE
NORTHERLY WINDS IN ADVANCE OF THE INCOMING COLD FRONT ARRIVE
TONIGHT. SCATTERED SHOWERS AND ISOLATED STORMS ARE POSSIBLE ALONG
AND AHEAD OF THE BOUNDARY FOLLOWED BY INCREASING OFFSHORE WINDS
AND BUILDING SEAS IN ITS WAKE. A SMALL CRAFT ADVISORY WILL BE
POSTED FOR LATE TONIGHT AND SATURDAY. GUSTS TO 30KT ARE A
POSSIBILITY SAT MORNING INTO EARLY AFTERNOON. WINDS SHOULD
DIMINISH LATE SUNDAY AND SWING BACK ONSHORE ON MONDAY AS HIGH PRES
MOVES OFF TO THE EAST. ONSHORE FLOW INCREASES AND SEAS THEN BUILD
INTO MIDWEEK AS THE PRESSURE GRADIENT TIGHTENS. 47

FIRE WEATHER...
DRY AND SOMEWHAT BREEZY CONDITIONS ARE EXPECTED SUNDAY UNDER
MSUNNY SKIES. RH'S SHOULD BOTTOM OUT IN THE 27-32% RANGE WITH
NORTHERLY WINDS 10-20 MPH. RED FLAG CONDITIONS ARE NOT CURRENTLY
FORECAST TO BE MET, BUT MAY BE WORTH KEEPING AN EYE ON. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      52  62  42  63  40 /  40  10   0   0   0
HOUSTON (IAH)              59  66  46  66  41 /  50  20  10   0   0
GALVESTON (GLS)            63  68  53  65  51 /  60  30  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 4 AM TO 4 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
     MATAGORDA.

GM...SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM CDT SATURDAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...14
Hazardous weather outlook, Mar 18, 3:57 AM CDT, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
357 AM CDT FRI MAR 18 2016

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-191200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
357 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE POSSIBLE...AND THERE IS A SLIGHT RISK
THAT SOME OF THE STORMS COULD BECOME STRONG OR SEVERE. LOCALLY HEAVY
RAINFALL IS POSSIBLE TOO. IT WILL BECOME BREEZY BEHIND A COLD FRONT
THAT WILL MOVE THROUGH THE AREA TONIGHT...AND WIND ADVISORIES MIGHT
BE NEEDED NEAR THE COAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
IT WILL BE BREEZY ON SATURDAY WITH WIND ADVISORIES POSSIBLE NEAR THE
COAST. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT.

In the hours before

Local storm report, Mar 18, 7:09 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     FLASH FLOOD      3 ESE WEST UNIVERSITY P 29.70N  95.38W
03/18/2016                   HARRIS             TX   FIRE DEPT/RESCUE

            HIGH WATER RESCUE OCCURRING AT HOLCOMBE BOULEVARD AND
            ALMEDA ROAD.

&&

EVENT NUMBER HGX1600024

DCH
Local storm report, Mar 18, 7:10 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
710 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     FLASH FLOOD      4 SE HOUSTON            29.73N  95.34W
03/18/2016                   HARRIS             TX   FIRE DEPT/RESCUE

            HIGH WATER RESCUE OCCURRING AT SOUTH LOCKWOOD DRIVE AND
            INTERSTATE 45 IN HOUSTON.

&&

EVENT NUMBER HGX1600025

DCH
Special weather statement, Mar 18, 7:24 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
724 PM CDT FRI MAR 18 2016

TXZ213-227-190100-
HARRIS TX-FORT BEND TX-
724 PM CDT FRI MAR 18 2016

...SPECIAL WEATHER STATEMENT...

AT 723 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUGAR LAND...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUGAR LAND...MISSOURI CITY...STAFFORD...BELLAIRE...RICHMOND...TOWN WEST...
PECAN GROVE...FIRST COLONY...MISSION BEND...MEADOWS PLACE...THOMPSONS...
BRAYS OAKS...ALIEF...NEW TERRITORY...GREATWOOD...MEYERLAND AREA...FOUR
CORNERS...BRAEBURN...WESTWOOD AND FIFTH STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2961 9575 2969 9569 2970 9547 2952 9553
      2949 9566
TIME...MOT...LOC 0023Z 306DEG 8KT 2961 9565

HUFFMAN
Special weather statement, Mar 18, 7:58 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
758 PM CDT FRI MAR 18 2016

TXZ213-227-190145-
HARRIS TX-FORT BEND TX-
758 PM CDT FRI MAR 18 2016

...SPECIAL WEATHER STATEMENT...

AT 756 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
OVER PECAN GROVE AND SUGAR LAND...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SUGAR LAND...MISSOURI CITY...EASTERN ROSENBERG...STAFFORD...RICHMOND...
MISSION BEND...TOWN WEST...PECAN GROVE...FIRST COLONY...SOUTHWESTERN
ELDRIDGE / WEST OAKS...FRESNO...MEADOWS PLACE...THOMPSONS...BRAYS OAKS...
ALIEF...NEW TERRITORY...GREATWOOD...FORT BEND HOUSTON...FOUR CORNERS AND
WESTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2962 9584 2975 9570 2961 9540 2939 9567
TIME...MOT...LOC 0056Z 322DEG 10KT 2962 9575

HUFFMAN
Local storm report, Mar 18, 8:02 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
802 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 ESE WEST UNIVERSITY P 29.71N  95.40W
03/18/2016  E1.50 INCH       HARRIS             TX   TRAINED SPOTTER

            QUARTER TO PING PONG SIZED HAIL AT THE MEDICAL CENTER
            IN HOUSTON.

&&

EVENT NUMBER HGX1600026

DCH
Special weather statement, Mar 18, 11:40 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 PM CDT FRI MAR 18 2016

TXZ210-226-235-190530-
JACKSON TX-COLORADO TX-WHARTON TX-
1140 PM CDT FRI MAR 18 2016

...SPECIAL WEATHER STATEMENT...

AT 1139 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR EDNA. THIS STORM WAS NEARLY STATIONARY.

UP TO HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EDNA...GANADO...LA WARD...LOLITA...LAKE TEXANA DAM...MORALES...LOUISE...
VANDERBILT AND CORDELE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2927 9665 2915 9632 2871 9650 2870 9658
      2873 9659 2871 9664 2872 9666 2876 9667
      2877 9670 2880 9670 2882 9672 2885 9670
      2889 9673 2892 9679 2902 9683 2906 9694
TIME...MOT...LOC 0439Z 314DEG 4KT 2906 9670

HUFFMAN

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:24 PM CDTSpecial Weather StatementHGXFort Bend36 min
Mar 18, 7:25 PM CDTAreal Flood AdvisoryHGXHarris65 min
Mar 18, 7:58 PM CDTSpecial Weather StatementHGXFort Bend47 min
Mar 18, 10:45 PM CDTWind AdvisoryHGXBrazoria, Chambers, Galveston, Jackson, Matagorda17 hr
Mar 18, 11:40 PM CDTSpecial Weather StatementHGXJackson50 min
Mar 19, 2:46 AM CDTSpecial Marine WarningHGX44 min
Mar 19, 3:36 AM CDTSpecial Marine WarningHGX54 min
Mar 19, 4:37 AM CDTSpecial Marine WarningHGX83 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.